Discussions By Condition: I cannot get a diagnosis.

Body itch following cancer treatment

Posted In: I cannot get a diagnosis. 3 Replies
  • Posted By: invenery
  • March 7, 2011
  • 07:55 PM

Hi all,
I was diagnosed with Hodgkins Lymphoma back in 2000. I had Chemotherapy & Radiotherapy & I have since gone through remission and am now clinically free of the Cancer thankfully.
However, ever since I have had the treatment, I have a constant itch over my entire body. It is like my blood is boiling and gets progressively worse. I can keep this itch completely at bay using generic anti-hystamines. I usually only need to take one anti-hystamine pill (Zirtek or similar) every other day or every three days. BUt If I don't take these pills, the itch comes back as bad as ever.

Also, when my body is itchy and I scratch, then my skin show welts or large tracks where I scratch.
My scalp also gets very itchy.

Can anyone tell me what is this all about? What is the cause? Is it from the cancer treatment? Is there any permanent treatment that will clear this up or will I be using ant-hystamines for life?

I would appreciate any advise.
Many thanks
Aidan (Invenery)

Reply Flag this Discussion

3 Replies:

  • Try a half dozen baking soda baths to calm it down. I would use 4 lbs in each bath so try the dollar stores. Yes, could be the radiation. You can rub olive oil on it to try to calm it afterwards. Rhus Tox, homeopathic, is good for itch.
    Monsterlove 2921 Replies Flag this Response
  • This is something I would definitely ask your doctor about if you haven't already.
    Anonymous 42789 Replies Flag this Response
  • Hi all,I was diagnosed with Hodgkins Lymphoma back in 2000. I had Chemotherapy & Radiotherapy & I have since gone through remission and am now clinically free of the Cancer thankfully.However, ever since I have had the treatment, I have a constant itch over my entire body. It is like my blood is boiling and gets progressively worse. I can keep this itch completely at bay using generic anti-hystamines. I usually only need to take one anti-hystamine pill (Zirtek or similar) every other day or every three days. BUt If I don't take these pills, the itch comes back as bad as ever. Also, when my body is itchy and I scratch, then my skin show welts or large tracks where I scratch. My scalp also gets very itchy.Can anyone tell me what is this all about? What is the cause? Is it from the cancer treatment? Is there any permanent treatment that will clear this up or will I be using ant-hystamines for life?I would appreciate any advise.Many thanksAidan (Invenery)Hodgkin's Lymphoma can cause an increase in eosinophils which are generally increased during an allergic response. This can present as itching in many people. I highly recommend you see a doctor.
    justwanttohelp 4 Replies Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.